Alert archive / New Jersey / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 30, 2009, 4:07 PM EDT for Bergen County, Essex County, Passaic County, New Jersey. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2009, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 30, 2009, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ
The radar
The Philadelphia radar (KDIX), 109 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:20 PM EDT | FLASH FLOOD | Caldwell, NJ | STREET CLOSED DUE TO FLOODING NEAR UNION BLVD AND RIVERVIEW DRIVE |
| Jun 30, 4:20 PM EDT | FLASH FLOOD | Totowa, NJ | STREET CLOSED DUE TO FLOODING NEAR UNION BLVD AND RIVERVIEW DRIVE |
| Jun 30, 4:35 PM EDT | FLASH FLOOD | Totowa, NJ | ROADS CLOSED DUE TO FLOODING. LOWER TOTOWA BUSINESS SECTION FLOODED. |
| Jun 30, 4:35 PM EDT | FLASH FLOOD | West Paterson, NJ | VARIOUS ROADS CLOSED DUE TO FLOODING IN WEST PATERSON AND LITTLE FALLS |
| Jun 30, 5:00 PM EDT | FLASH FLOOD | Oakland, NJ | ROUTE 202 CLOSED DUE TO FLOODING |
| Jun 30, 5:01 PM EDT | FLASH FLOOD | Totowa, NJ | CAR SUBMERGED IN WATER ON SHEPARDS LANE AND UNION BLVD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 302007
FFWOKX
NJC003-013-031-302300-
/O.NEW.KOKX.FF.W.0011.090630T2007Z-090630T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
407 PM EDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
WESTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 700 PM EDT...
* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS TRAINING OVER THE WARNED
AREA...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4119 7438 4103 7399 4073 7417 4071 7411
4068 7414 4073 7438 4077 7438 4086 7432
4087 7434 4090 7434 4090 7428 4092 7430
4097 7429 4099 7432 4101 7443 4104 7444
4103 7449 4108 7451
$$
NV1 follow-up statement
000
WGUS71 KOKX 302156
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
556 PM EDT TUE JUN 30 2009
NJC003-013-031-302300-
/O.CON.KOKX.FF.W.0011.000000T0000Z-090630T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERGEN NJ-ESSEX NJ-PASSAIC NJ-
556 PM EDT TUE JUN 30 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
PASSAIC...ESSEX AND WESTERN BERGEN COUNTIES...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS PRODUCING FLASH
FLOODING OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED NUMEROUS ROAD CLOSURES
ACROSS THE WARNING AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO
AN INCH POSSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4119 7438 4103 7399 4073 7417 4071 7411
4068 7414 4073 7438 4077 7438 4086 7432
4087 7434 4090 7434 4090 7428 4092 7430
4097 7429 4099 7432 4101 7443 4104 7444
4103 7449 4108 7451
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:40 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 30, 3:40 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 340 PM EDT TUE JUN 30 2009 .SYNOPSIS... UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY AS LOW PRESSURE SLOWLY SPINS EAST FROM THE GREAT LAKES REGION. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN NJ...THE LOWER HUDSON VALLEY AND FAIRFIELD COUNTY IN CT. THE WATCH DOES NOT INCLUDE NYC AT THIS TIME...BUT MAY BE EXPANDED DEPENDING ON HOW CONVECTION DEVELOPES. INHIBITING FACTORS ARE THE MARINE INFLUENCE NEAR THE COAST AND BETTER THERMODYNAMICS NORTH AND WEST OF NYC. CONVECTIONS IS BEING INHIBITED BY A SEA BREEZE BOUNDARY WHICH IS KEEPING COOLER AIR ACROSS EXTREME EASTERN NJ/NYC/LONG ISLAND AND MOST OF SOUTHERN CT. THE CHALLENGE FOR THE NEXT FEW HOURS IS HOW FAR EAST THE STRONGER THUNDERSTORMS PENETRATE INTO THE COOLER AIR. MOST SIGNIFICANT THREAT WITH SEVERE STORMS IS LARGE HAIL...ALTHOUGH THIS MORNINGS SOUNDINGS SUGGEST DAMAGING WINDS ALSO POSSIBLE. OTHERWISE...MOSTLY CLEAR SKIES ACROSS EASTERN CT AND LI EXPECTED TO BECOME MOSTLY CLOUDY WITH MID AND HIGH LEVEL CONVECTIVE DEBRIS THIS EVENING. KEPT IN CHANCE FOR SHOWERS/THUNDER AS UPPER DYNAMICS REMAIN FAVORABLE EVEN AFTER LOSS OF DAYTIME HEATING. LOWS WILL BE CLOUD DEPENDENT...BUT SHOULD BE CLOSE TO LAST NIGHTS READING IN AND AROUND NYC...AND A FEW DEGREES WARMER ACROSS INTERIOR SECTIONS AND LONG ISLAND. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... UNSETTLED WEATHER CONTINUES AS A COLD UPPER LOW CONTINUES TO SPIN OVER THE EASTERN GREAT LAKES/SOUTHERN ONTARIO. A SERIES OF SHORT WAVES ROTATING AROUND THIS LOW WILL BRING ROUND OF SHOWERS AND THUNDERSTORMS. THE STRENGTH OF THE STORMS WILL DEPEND LARGELY ON HOW MUCH SUN THERE IS DURING THE MORNING/EARLY AFTERNOON. A DIURNAL PATTERN IS EXPECTED WITH THE MAX IN THE AFTERNOON. THERE IS STILL THE THREAT FOR LARGE HAIL AND DAMAGING WINDS. MORE OF THE SAME IS EXPECTED ON THURSDAY...AS YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVE THROUGH. EXACT PLACEMENT AND INTENSITY GETS A BIT MORE UNCERTAIN WITH DIFFERENCES IN POSITION OF THE UPPER LOW AND TIMING OF SHORTWAVE ENERGY. TEMPS NEAR OR SLIGHTLY BELOW SEASONABLE WED/THURS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... CLOSED UPPER LOW REMAINS OVER THE NORTHEAST THROUGH FRIDAY BEFORE MOVING OUT OF THE REGION ON SATURDAY. A SERIES OF WEAK SHORT WAVES AND WEAK COLD FRONTS/SURFACE TROUGHS WILL BRING A THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE HIGHER CHANCES DURING THE AFTERNOON AND EVENING HOURS. POPS LOWER EARLY NEXT WEEK. LIKELY A DRY DAY ON SATURDAY WITH TEMPERATURES INTO THE LOWER TO MID 80S...EXCEPT MID TO UPPER 70S ALONG COASTAL AREAS. SLIGHT CHC POPS FOR SUNDAY WITH A WEAK SHORT WAVE...THEN SHOWERS AGAIN ON MONDAY WITH ANOTHER SHORT WAVE MOVING IN. DRY DAY ON TUESDAY AS BUILDS ACROSS FROM THE MID ATLANTIC STATES. TEMPS IN THE LONG TERM NEAR NORMAL. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... GENERALLY VFR THROUGH THE TAF PERIOD. ANY LINGERING MVFR VISIBILITIES IN FOG WILL QUICKLY IMPROVE TO VFR. DURING THE DAY A TIGHT PRESSURE GRADIENT WILL ENHANCE ANY SEA BREEZE DEVELOPMENT...WITH COASTAL TERMINALS BECOMING SOUTHERLY AROUND 15 KTS. SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING...MAINLY WEST OF THE NYC TERMINALS...MAINLY THIS AFTERNOON. STORMS COULD CONTINUE INTO THE EVENING...SPREADING EAST. SOME STORMS MAY CONTAIN GUSTY WINDS AND HAIL...ESPECIALLY ACROSS THE LOWER HUDSON VALLEY. SOME MVFR VISIBILITIES IN FOG AGAIN POSSIBLE AFTER 06Z AS WINDS BECOME LIGHT...FROM THE SOUTHEAST. SOME STRATUS MAY ALSO DEVELOP BUT CONFIDENCE IS LOW. OUTLOOK /12Z WEDNESDAY THROUGH SATURDAY/...GENERALLY VFR...THOUGH SUB VFR POSSIBLE EACH DAY (BEST CHANCE AFTERNOON INTO EVENING) IN SCT SHOWERS/TSTMS WEDNESDAY THROUGH FRIDAY. MVFR FOG POSSIBLE LATE AT NIGHT TONIGHT AND AGAIN WEDNESDAY NIGHT. VFR SATURDAY. && .MARINE... SUB ADVISORY WINDS AND SEAS WILL REMAIN THROUGH SATURDAY...ALTHOUGH WNAWAVE HINTING AT SOME 5 FOOTERS THURSDAY AND FRIDAY. LOCALLY ROUGH SEAS ALONG WITH STRONG WINDS IN THE VICINITY OF AFTERNOON AND EVENING THUNDERSTORMS. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS POSSIBLE TUES THRU THURS. WITH PRECIPITABLE WATER CONTENTS BETWEEN 1.25 AND 1.50 INCHES...ANY SHOWERS OR TSTMS THAT DEVELOP COULD BRIEFLY PRODUCE HOURLY RAINFALL RATES APPROACHING 1 INCH. BASED ON MID LVL WINDS...STORM SPEEDS SHOULD BE ENOUGH TO KEEP FLASH FLOOD THREAT LOW. THE PRIMARY FLOOD THREAT WILL BE IN AREAS WHERE TRAINING THUNDERSTORMS OCCUR...WITH ORANGE/PUTNAM/PASSAIC COUNTIES THE FOCUS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BS NEAR TERM...BS SHORT TERM...BS LONG TERM...FIG AVIATION...BG MARINE...BS/FIG HYDROLOGY...BS
Hazardous weather outlook, Jun 30, 12:16 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1216 PM EDT TUE JUN 30 2009 CTZ005-009-NJZ002>004-NYZ067>071-011630- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 1216 PM EDT TUE JUN 30 2009 ...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006-011630- NORTHERN NEW HAVEN- 1216 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-010>012-NYZ072>081-011630- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1216 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ005-006-011-011630- ESSEX-HUDSON-UNION- 1216 PM EDT TUE JUN 30 2009 ...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011630- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1216 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 30, 1:16 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 116 PM EDT TUE JUN 30 2009 NYZ067-301815- ORANGE- 116 PM EDT TUE JUN 30 2009 ...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIONVILLE...OR 6 MILES SOUTHEAST OF PORT JERVIS...AND MOVING NORTHEAST AT 20 MPH. PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING UNIONVILLE...OTISVILLE AND MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...WINDS UP TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 30, 2:12 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 212 PM EDT TUE JUN 30 2009 NJZ002-NYZ067-301915- ORANGE-WESTERN PASSAIC- 212 PM EDT TUE JUN 30 2009 ...STRONG THUNDERSTORM WILL IMPACT PASSAIC AND WESTERN ORANGE COUNTIES... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS MOVING NORTH AT 15 MPH. PEOPLE IN PASSAIC AND WESTERN ORANGE COUNTIES...INCLUDING WARWICK... FLORIDA...GOSHEN AND MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN... WITH RAINFALL RATES OF UP 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 30, 3:20 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 320 PM EDT TUE JUN 30 2009 NJZ002-NYZ067-302015- ORANGE-WESTERN PASSAIC- 320 PM EDT TUE JUN 30 2009 ...STRONG THUNDERSTORM IMPACTING CENTRAL ORANGE AND PASSAIC COUNTIES... AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEST MILFORD...AND MOVING NORTH AT 30 MPH. PEOPLE IN CENTRAL ORANGE AND PASSAIC COUNTIES...INCLUDING WEST MILFORD...WARWICK...FLORIDA...MIDDLETOWN AND OTISVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:57 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Passaic, Union | 3 hr |
| Jun 30, 4:07 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Passaic | 38 min |
| Jun 30, 4:41 PM EDT | Areal Flood Advisory | OKX | Bergen, Hudson, Union | 3 hr |
Nearby
Flash Flood Warnings in New Jersey, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.